MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate date is between (b)(6) 2017 and (b)(6) 2018.(b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt150 intraocular lens (iol) was implanted in the left eye of the patient on (b)(6) 2017.It was later explanted on (b)(6) 2018 due to unexpected post-op refraction.The patient was not happy with the visual outcome and she was experiencing starbursts and halos.The incision was not enlarged and the patient was reported as recovered.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 5/29/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a lens case.Visual inspection with the unaided eye shows the lens is contaminated and dust particles are present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile and non-environmental controlled area.The lens was damaged and scratch can be observed on the optic area.The condition of the return sample does not suggest dirt, scratch and damage was introduced during manufacturing.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7590811
Report Number9614546-2018-00569
Device Sequence Number283454
Product Code POE
UDI-Device Identifier05050474605268
UDI-Public(01)05050474605268(17)211120
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/20/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT UNKNOWN; 1MTEC30 CARTRIDGE, LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005